What are the ingredients in Aleve?
Credit:punkjrCC-BY-2.0
Q:

What are the ingredients in Aleve?

A:

Quick Answer

The active ingredient in Aleve is the non-steroidal, anti-inflammatory drug (NSAID) naproxen sodium; each dose contains 220 milligrams of the drug. Aleve's inactive ingredients are magnesium stearate, povidone, FD&C blue #2 lake, polyethylene glycol, hypromellose, titanium dioxide, talc and microcrystalline cellulose.

 Know More

Full Answer

Aleve is usually taken two to three times a day with water; patients taking Aleve should stay upright for 10 minutes after swallowing it. Unless a doctor specifically says otherwise, Aleve should not be taken in conjunction with other NSAIDs such as aspirin or ibuprofen. Because these drugs are similar to Aleve, the risk of side effects is increased when they're taken concurrently. Aleve shouldn't be taken during the last three months of pregnancy.

Other drugs that interact with Aleve include ACE inhibitors, angiotensin II receptor blockers, corticosteroids, lithium and diuretics. When taken with anti-platelet drugs or blood thinners, Aleve may increase the risk of bleeding.

Patients taking Aleve should stop taking it and consult a doctor if they vomit blood, have difficulty swallowing, develop heartburn, faint, have black or bloody stools, experience stomach pain or feel as if a pill is stuck in their throat. In addition, the patient should consult a doctor if a fever lasts longer than three days, if pain lasts more than 10 days, or if redness or swelling increases.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    What is the dosage for Aleve?

    A:

    The typical adult dosage of Aleve, a brand of naproxen, is 250 mg to 500 mg orally, twice per day, according to Drugs.com. The recommended geriatric dosage is 250 mg every eight hours. Pediatric and juvenile dosages vary, but they are usually significantly lower than adult dosages.

    Full Answer >
  • Q:

    What is the difference between Aleve and Motrin?

    A:

    The primary difference between Aleve and Motrin is that the active ingredient in Aleve is naproxen, while the active ingredient in Motrin is ibuprofen, as stated by WebMD. Both belong to a class of painkillers known as nonsteroidal anti-inflammatory drugs (NSAIDS) and work in similar ways.

    Full Answer >
  • Q:

    What are the active ingredients in Aleve?

    A:

    The active ingredient in Aleve is naproxen sodium, according to Drugs.com. It is a nonsteroidal anti-inflammatory, or NSAID, that is used to relieve a variety of conditions, including headache, tendonitis, dental pain, muscle aches and cramps associated with menstruation. It also reduces swelling and stiffness in the joints that is associated with gout, bursitis and arthritis.

    Full Answer >
  • Q:

    What is the maximum daily dosage of Aleve?

    A:

    The maximum daily dosage of Aleve varies according to the treated affliction and is usually a maximum of 1,500 milligrams for limited periods of time. Initial doses vary between 500 and 1,000 milligrams per day. Aleve is a nonsteroidal anti-inflammatory drug, or NSAID, whose main ingredient is naproxen, states Drugs.com.

    Full Answer >

Explore